MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301100
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was under the age of 18.Block h6: device code a0401 captures the reportable event of basket wire break.Block h11: investigation results.Upon evaluation of the available evidence of the device problem, it was observed that one of the basket wires was broken but was not fully detached.Additionally, it was also noted that the sheath was kinked at the distal section.The reported event of basket wire break was confirmed; however, the most probable cause of this issue cannot be established due to lack of evidence and without a proper evaluation of the device, it remains unknown the most probable causes that could have contributed to this event.
 
Event or Problem Description
It was reported that an 11mm gemini basket device was about to be used during a procedure.Reportedly, the device was damaged upon unpacking.Additionally, it was found that one of the wires was fractured and could not be used.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was under the age of 18.Block h6: device code a0401 captures the reportable event of basket wire break.Block h11: investigation results.The returned 11mm gemini basket device was analyzed, and a visual evaluation noted that the handle returned in good condition.It was also noted that the device returned with the basket on its closed position.It was also found that one of the basket wires was broken, and the sheath was kinked at the distal section.Microscopic examination was performed under magnification, and it was noticed that one of the basket wires was broken but not fully detached.Functional examination was performed, and the handle was actuated.The basket was able to open and close properly.With the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation, this could be related to handling and manipulation of the device during preparation, it is probable that an excess of force applied to the device such as operational factors could lead to kink the sheath.Additionally, the ifu states that kinks in the sheath will hinder the mechanical operation of the basket.During the manufacturing, the device is inspected to confirm that the sheath is free of kinks by running fingers its length and if kinks are found the device is scrapped, actuation of the device to open position and confirmation that bend in basket wires extends from sheath, if bend is not outside of sheath the device is scrapped.This inspection ensures the integrity of the device and would have captured the encountered failures.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21786801
Report Number2124215-2025-20244
Device Sequence Number8692934
Product Code FFL
UDI-Device Identifier08714729087427
UDI-Public(01)08714729087427(17)270724(10)34500595
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063301100
Device Catalogue Number330-110
Device Lot Number0034500595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown